Alert archive / Michigan / Gale Warnings in 2013
Gale Warning 4, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale warning at Jan 19, 2013, 4:23 AM EST. It took effect at Jan 19, 2013, 5:00 PM EST. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2013, 4:23 AM EST (09:23 UTC)
- In effect from
- Jan 19, 2013, 5:00 PM EST
- Expired
- Jan 20, 2013, 12:12 PM EST
- In force
- 19 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
429 WHUS73 KGRR 190923 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 423 AM EST SAT JAN 19 2013 LMZ844>849-191730- /O.CAN.KGRR.GL.W.0003.000000T0000Z-130119T1000Z/ /O.NEW.KGRR.SC.Y.0006.130119T0923Z-130119T2200Z/ /O.NEW.KGRR.GL.W.0004.130119T2200Z-130120T1800Z/ /O.NEW.KGRR.UP.A.0001.130120T0600Z-130120T1800Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 423 AM EST SAT JAN 19 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 PM EST SUNDAY... ...HEAVY FREEZING SPRAY WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 PM EST SUNDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. IN ADDITION...A HEAVY FREEZING SPRAY WATCH HAS BEEN ISSUED. THIS HEAVY FREEZING SPRAY WATCH IS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...SOUTHWEST WINDS TO 30 KNOTS TODAY INCREASING TO 40 KNOT GALES TONIGHT. * WAVES...WAVES 8 TO 12 FEET. * ICE ACCUMULATIONS...HEAVY FREEZING SPRAY POSSIBLE AFTER MIDNIGHT TONIGHT THROUGH SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A HEAVY FREEZING SPRAY WATCH IS ISSUED WHEN THE RISK OF HEAVY FREEZING SPRAY HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
5 follow-up statements
126 WHUS73 KGRR 191721 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1221 PM EST SAT JAN 19 2013 LMZ844>849-200130- /O.CON.KGRR.SC.Y.0006.000000T0000Z-130119T2200Z/ /O.CON.KGRR.GL.W.0004.130119T2200Z-130120T1800Z/ /O.UPG.KGRR.UP.A.0001.130120T0600Z-130120T1800Z/ /O.NEW.KGRR.UP.W.0001.130120T0600Z-130120T1800Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1221 PM EST SAT JAN 19 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 PM EST SUNDAY... ...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 1 AM TO 1 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A HEAVY FREEZING SPRAY WARNING...WHICH IS IN EFFECT FROM 1 AM TO 1 PM EST SUNDAY. THE HEAVY FREEZING SPRAY WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTHWEST WINDS TO 30 KNOTS TODAY INCREASING TO 45 KNOT GALES TONIGHT. * WAVES...WAVES WILL BUILD TONIGHT INTO THE 10 TO 15 FOOT RANGE. * ICE ACCUMULATIONS...HEAVY FREEZING SPRAY POSSIBLE AFTER MIDNIGHT TONIGHT THROUGH SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. && $$ DUKE
917 WHUS73 KGRR 192036 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 336 PM EST SAT JAN 19 2013 LMZ844>849-200445- /O.CAN.KGRR.SC.Y.0006.000000T0000Z-130119T2200Z/ /O.CON.KGRR.GL.W.0004.130119T2200Z-130120T1800Z/ /O.CON.KGRR.UP.W.0001.130120T0600Z-130120T1800Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 336 PM EST SAT JAN 19 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST SUNDAY... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT FROM 1 AM TO 1 PM EST SUNDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. * WINDS...WEST TO NORTHWEST GALES TO 45 KNOTS TONIGHT WILL SLOWLY SUBSIDE TO 35 KNOTS SUNDAY MORNING. CONDITIONS WILL FALL BELOW GALE FORCE TOWARDS MIDDAY SUNDAY. * WAVES...WAVES WILL PEAK OVERNIGHT IN MANY AREAS AROUND 15 FEET. WAVES WILL LIKELY REMAIN A HAZARD TO SMALLER CRAFT FROM SUNDAY AFTERNOON THROUGH TUESDAY. * ICE ACCUMULATIONS...HEAVY FREEZING SPRAY IS EXPECTED AFTER MIDNIGHT THROUGH SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARNING AREA. && $$ DUKE
211 WHUS73 KGRR 200258 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 958 PM EST SAT JAN 19 2013 LMZ844>849-201100- /O.CON.KGRR.GL.W.0004.000000T0000Z-130120T1800Z/ /O.CON.KGRR.UP.W.0001.130120T0600Z-130120T1800Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 958 PM EST SAT JAN 19 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST SUNDAY... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT FROM 1 AM TO 1 PM EST SUNDAY... * WINDS...WEST TO NORTHWEST GALES TO 45 KNOTS TONIGHT WILL SLOWLY SUBSIDE TO 35 KNOTS SUNDAY MORNING. CONDITIONS WILL FALL BELOW GALE FORCE TOWARDS MIDDAY SUNDAY. * WAVES...WAVES WILL PEAK OVERNIGHT IN MANY AREAS AROUND 15 FEET. WAVES WILL LIKELY REMAIN A HAZARD TO SMALLER CRAFT FROM SUNDAY AFTERNOON THROUGH TUESDAY. * ICE ACCUMULATIONS...HEAVY FREEZING SPRAY IS EXPECTED AFTER MIDNIGHT THROUGH SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARNING AREA. && $$
524 WHUS73 KGRR 200826 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 326 AM EST SUN JAN 20 2013 LMZ844>849-201630- /O.CON.KGRR.GL.W.0004.000000T0000Z-130120T1800Z/ /O.CON.KGRR.UP.W.0001.000000T0000Z-130120T1800Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 326 AM EST SUN JAN 20 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WINDS...WEST TO NORTHWEST GALES TO 35 KNOTS DECREASING TO 25 TO 30 KNOTS. * WAVES...8 TO 12 FEET DECREASING TO 6 TO 9 FEET. * ICE ACCUMULATIONS...HEAVY FREEZING SPRAY IS EXPECTED THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARNING AREA. && $$
842 WHUS73 KGRR 201712 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1212 PM EST SUN JAN 20 2013 LMZ844>849-210115- /O.CAN.KGRR.GL.W.0004.000000T0000Z-130120T1800Z/ /O.NEW.KGRR.SC.Y.0007.130120T1712Z-130122T1200Z/ /O.CAN.KGRR.UP.W.0001.000000T0000Z-130120T1800Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1212 PM EST SUN JAN 20 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST TUESDAY... ...GALE WARNING IS CANCELLED... ...HEAVY FREEZING SPRAY WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST TUESDAY. THE HEAVY FREEZING SPRAY WARNING HAS BEEN CANCELLED. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST WINDS OF 20 TO 30 KNOTS ARE EXPECTED TO CONTINUE RIGHT THROUGH MONDAY NIGHT. * WAVES...WAVES OF 5 TO 10 FEET ARE EXPECTED MUCH OF THE TIME FROM THIS AFTERNOON THROUGH MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DUKE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Jan 19, 3:40 AM EST, 43 minutes earlier.
Area forecast discussion, Jan 19, 3:40 AM EST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
340 AM EST SAT JAN 19 2013
.SYNOPSIS...
ISSUED AT 340 AM EST SAT JAN 19 2013
A DRASTIC CHANGE TO THE WEATHER WILL OCCUR LATE TODAY AS A ARCTIC
COLD FRONT BLOWS INTO THE AREA. VERY GUSTY WINDS WILL DEVELOP ALONG
WITH LAKE EFFECT SNOW SHOWERS. SNOW SHOWERS WILL CONTINUE OVERNIGHT
BUT DECREASE IN INTENSITY SUNDAY. A SECONDARY SHOT OF ARCTIC AIR
WILL ARRIVE SUNDAY NIGHT ALONG WITH DEEPER MOISTURE. LAKE EFFECT
SNOW SHOWERS WILL DEVELOP AND BE HEAVIEST ALONG THE LAKE SHORE
COUNTIES AND EXTENDING INTO THE I-94 CORRIDOR. SNOWFALL IN EXCESS OF
6 INCHES IS POSSIBLE SUNDAY NIGHT AND MONDAY. THE MONDAY MORNING
COMMUTE MAY BE SIGNIFICANTLY AFFECTED.
&&
.SHORT TERM...(TODAY THROUGH MONDAY)
ISSUED AT 340 AM EST SAT JAN 19 2013
A DRASTIC CHANGE IN THE WEATHER IS APPROACHING TODAY. OVERALL THE
FORECAST HASN/T CHANGED MUCH AND THE SHORT RANGE MODELS ARE PRETTY
CONSISTENT. WHILE MUCH OF THE DAY WILL BE ON THE MILD SIDE WITH
HIGHS IN THE 40S A ARCTIC COLD FRONT WILL PLOW INTO THE AREA THIS
EVENING. WINDS WILL GUST TO 40-45 MPH ALONG THE LAKE SHORE AS COLDER
AIR FLOWS SWD. H8 TEMPS WILL PLUNGE TO -16C BY 06Z SETTING THE STAGE
FOR LAKE EFFECT SNOW SHOWERS. STRONG WINDS IN THE BOUNDARY LAYER
HOWEVER WILL SHEAR APART THE BANDS AND AS A RESULT ACCUMS WILL BE
KEPT TO A MINIMUM. HIGHS ACCUMS...A COUPLE OF INCHES...WILL BE FOUND
IN THE NW CWA DISPLACED A BIT INLAND DUE TO THE WIND. WE MAY NEED A
HEADLINE THIS EVENING ALONG THE LAKESHORE EITHER FOR THE WIND OR A
COMBINATION OF THE WIND AND SHSN BUT DIDN/T WANT TO COMPLICATE
THINGS YET DUE TO WE ALSO ISSUED A WATCH FOR THE SAME AREA FOR
SUNDAY NIGHT AND MONDAY. IMPACTS FROM TONIGHT/S SHSN WILL BE LESS
DUE TO THE WEEKEND NIGHT TIME FRAME.
DEEPER MOISTURE ARRIVES SUNDAY NIGHT ALONG WITH A SECONDARY COLD
FRONT. WE THINK THIS WILL BE THE BEST CHANCE TO SEE SIGNIFICANT
ACCUMULATING SNOWFALL. BOUNDARY LAYER WINDS WILL BE MUCH LESS AND SO
LES BANDS WILL BE ABLE TO DEVELOP. HIGH INSTABILITY AS H8 TEMPS FALL
TO -23C BY MONDAY MORNING WILL COMBINE WITH PRETTY GOOD UVVS IN THE
DGZ TO CREATE ACCUMULATING SNOWS. THIS COULD BE A HIGH IMPACT EVENT
FOR THE MONDAY MORNING COMMUTE ALONG THE LAKE SHORE. AS A RESULT A
WINTER STORM WATCH WAS ISSUED FOR THE LAKESHORE COUNTIES PLUS LAKE
AND KALAMAZOO COUNTIES. IT/S NOT OUT OF THE QUESTION THAT WRN
NEWAYGO AND SW KENT COUNTIES COULD SEE DECENT ACCUMS TOO...BUT THOSE
TWO COUNTIES ARE MUCH LESS CERTAIN. THE LAKE SHORE COUNTIES COULD
SEE AT LEAST SIX INCHES OF SNOW THROUGH THE PERIOD. THIS ISN/T A
SLAM DUNK THOUGH. THE ARCTIC AIR WILL PUSH THE DGZ VERY LOW WHICH
TENDS TO RESTRICT SNOWFLAKE SIZE WHICH IN TURN CAN REDUCE POTENTIAL
ACCUMS.
THE SNOW WILL DIMINISH MONDAY AFTERNOON BUT TEMPS WILL REMAIN VERY
COLD. HIGHS IN THE MID 20S SUNDAY WILL FALL TO THE MID TEENS MONDAY.
.LONG TERM...(MONDAY NIGHT THROUGH FRIDAY)
ISSUED AT 340 AM EST SAT JAN 19 2013
WITH ARCTIC AIR DOMINATING AND SERIES OF WEAK NORTHERN STREAM VORTS
ROTATING THROUGH THE BROAD UPPER TROUGH ACROSS THE GREAT LAKES...IT
LOOKS LIKE EVERY PERIOD IN THE EXTENDED WILL SEE AT LEAST A SLIGHT
CHANCE OF LAKE EFFECT SNOW SHOWERS WITH A SYNOPTIC SNOW EVENT
POSSIBLE THURSDAY OR FRIDAY.
00Z ECMWF SHOWS THIS LOW TRACKING SOUTH OF LOWER MICHIGAN ON
THURSDAY WITH THE GFS A BIT SLOWER AND FURTHER NORTH. DROPPED
MENTION OF MIXED PRECIP ON THURSDAY AS BOTH MODELS SHOW LOWER
MICHIGAN SOLIDLY IN THE COLD AIR AS THE LOW MOVES THROUGH. IN
FACT...ANOTHER SHOT OF VERY COLD AIR ARRIVES BEHIND THIS LOW FOR THE
END OF THE WEEK AND THROUGH NEXT WEEKEND.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1128 PM EST FRI JAN 18 2013
SOUTHWEST FLOW WILL WEAKEN OVERNIGHT...AS MIXING HEIGHTS DECREASE.
LOW LEVEL MOISTURE WILL TRY TO INCREASE LATER TONIGHT AND SAT AM...
BUT
AM NOT TOTALLY CONFIDENT THAT WE WILL SEE THE LOW CLOUDS AND IFR
CONDITIONS THAT SOME OF THE MODELS ARE SHOWING. MAINTAINED THE MVFR
TREND FOR NOW. WIND GUSTS LIKELY TO INCREASE SAT EVENING AS THE
STRONG COLD FRONT MOVES THROUGH WITH VALUES OVER 35 KNOTS POSSIBLE
BEGINNING 00Z TO 06Z SUN. SOME SNOW WILL START BY 06Z SUN.
&&
.MARINE...
ISSUED AT 340 AM EST SAT JAN 19 2013
ISSUED SEVERAL MARINE HEADLINES. FIRST A SCA FOR THIS MORNING. WINDS
ARE GENERALLY BELOW GALES THIS MORNING THOUGH IT MAY BE APPROACH
GALES IN A COUPLE OF SPOTS THROUGH 8 AM. WINDS WILL PICK UP THIS
AFTERNOON AS THE ARCTIC FRONT MOVES THROUGH. AS THE COLD AIR FLOWS
INTO THE REGION...HEAVY FREEZING SPRAY WILL BE POSSIBLE TONIGHT
THROUGH SUNDAY MORNING.
&&
.HYDROLOGY...
ISSUED AT 340 AM EST SAT JAN 19 2013
THE MAIN HYDRO ISSUE WILL BE THE POTENTIAL DEVELOPMENT OF ICE ON THE
RIVERS. HIGH TEMPS WILL BE ONLY IN THE TEENS MONDAY-WEDNESDAY AND IN
THE 20S THE REST OF THE WEEK AND ICE WILL DEVELOP QUICKLY. ICE JAMS
WILL BE POSSIBLE NEXT WEEK.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...WINTER STORM WATCH FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON
FOR MIZ037-038-043-050-056-064-071-072.
LM...SMALL CRAFT ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR
LMZ844>849.
HEAVY FREEZING SPRAY WATCH FROM LATE TONIGHT THROUGH SUNDAY
AFTERNOON FOR LMZ844>849.
GALE WARNING FROM 5 PM THIS AFTERNOON TO 1 PM EST SUNDAY FOR
LMZ844>849.
&&
SYNOPSIS...93
SHORT TERM...93
LONG TERM...OSTUNO
AVIATION...MJS
HYDROLOGY...93
MARINE...93Hazardous weather outlook, Jan 18, 10:54 PM EST, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1054 PM EST FRI JAN 18 2013 MIZ037>040-043>046-050>052-056>059-064>067-071>074-190900- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1054 PM EST FRI JAN 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SNOW SHOWERS AND BITTER COLD ARCTIC AIR SATURDAY NIGHT THROUGH WEDNESDAY WILL LIKELY CREATE HAZARDOUS TRAVEL. SIGNIFICANT LAKE EFFECT SNOW ACCUMULATIONS AND WHITEOUT CONDITIONS ARE POSSIBLE IN THE SNOW BELTS ALONG AND WEST OF HIGHWAY 131. BELOW ZERO WIND CHILLS ARE LIKELY AS WELL. THE COLD SNAP EARLY NEXT WEEK MAY ALLOW ICE JAMS TO DEVELOP ON THE RIVERS... WHICH COULD LEAD TO LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-190900- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1054 PM EST FRI JAN 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT TONIGHT. GALE FORCE WINDS ARE EXPECTED THROUGH 4 AM BEFORE THEY BEGIN TO DIMINISH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT THE MAJORITY OF THE TIME FROM SATURDAY THROUGH THURSDAY. GALE FORCE WINDS FROM THE NORTHWEST ARE POSSIBLE AGAIN SATURDAY NIGHT AND EARLY SUNDAY. LAKE EFFECT SNOW SHOWERS AND FREEZING SPRAY ARE LIKELY SATURDAY NIGHT THROUGH WEDNESDAY AS BITTER COLD ARCTIC AIR IMPACTS THE GREAT LAKES REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MEADE MJS 93
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 3:15 AM EST | Winter Storm Watch | GRR | Allegan, Kalamazoo, Lake, Mason, Muskegon, Oceana and 2 more | 24 hr |
| Jan 19, 4:23 AM EST | Small Craft Advisory | GRR | 11 hr | |
| Jan 19, 4:23 AM EST | Heavy Freezing Spray Watch | GRR | 8 hr | |
| Jan 19, 12:21 PM EST | Heavy Freezing Spray Warning | GRR | 24 hr | |
| Jan 19, 3:47 PM EST | Wind Advisory | GRR | Allegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more | 15 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.